MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980A1ENNISB
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that, while in use on a patient, this 980 ventilator had a ¿malfunction¿ and displayed messages "ventilator -inoperative, est required, and device alert." additionally, it was reported that the ventilator failed the power on self test (post) with message short shelf test not allowed.The device was available for evaluation.A review of the ventilator logs showed that the device entered into back up ventilation (buv) at the time of the reported event.Te service personnel (sp) inspected the ventilator and performed calibration, extended self test (est) to allow short self test (sst) and to clear the codes and pass sst.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The cause of the event could not be determined.The event is included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that, while in use on a patient, this 980 ventilator had a ¿malfunction¿ and displayed messages "ventilator - inoperative, est required, and device alert." the patient was removed from the ventilator, manually ventilated, and placed on an alternate ventilator with no injury.After patient removal, it was reported that the ventilator failed the power on self test (post) with the message short shelf test not allowed.
 
Event or Problem Description
A review of the ventilator logs showed that the device entered into back up ventilation (buv) at the time of the reported event.
 
Additional Manufacturer Narrative
Section d9 was updated due to additional evaluation with part replacement section h6 evaluation codes were updated due to additional evaluation with part replacement.Conclusion code (annex d) remove d15 and add d02 component code (annex g) remove g07001 and add g02005 section h3 device evaluation summary - was updated due to additional evaluation with part replacement.Medtronic conducted an investigation based upon all information received.It was reported that, while in use on a patient, this 980 ventilator had a ¿malfunction¿ and displayed messages "ventilator - inoperative, est required, and device alert." after patient removal, it was reported that the ventilator failed the power on self test (post) with the message short shelf test not allowed.The device was available for evaluation.A review of the ventilator logs showed that the device entered into back up ventilation (buv) at the time of the reported event.The service personnel (sp) inspected the ventilator, performed calibration, extended self test (est) to allow short self test (sst) and to clear the codes and passed sst.Following initial calibration and other troubleshooting steps, the problem persisted intermittently, where customer reported post failure and ventilator inoperative, est required, and device alert, sp replaced breath delivery (bd) power controller printed circuit board assembly (pcba), bd power distribution pcba and mix controller pcba.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The cause of the reported issue of the ventilator inoperative, est required, and device alert, at which time the device entered into buv, were isolated in the field to a potential intermittent fault in bd power controller pcba and/or bd power distribution pcba and/or mix controller pcba.The event is included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20920873
Report Number8020893-2024-00416
Device Sequence Number5043459
Product Code CBK
UDI-Device Identifier10884521201897
UDI-Public10884521201897
Combination Product (Y/N)N
Initial Reporter CountryBG
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980A1ENNISB
Device Catalogue Number980A1ENNISB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown